Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 252, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Dec 1, 2010, 4:58 AM EST for 12 counties in Virginia. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2010, 4:58 AM EST (09:58 UTC)
- Expired
- Dec 1, 2010, 5:45 AM EST
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, City of Manassas, VA, City of Manassas Park, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Orange County, VA, Prince William County, VA, Rappahannock County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 74 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 5:00 AM EST | NON-TSTM WND DMG | Chancellorsville, VA | TREE DOWN AT MCLAWS AND OLD PLANK RD. |
| Dec 1, 5:03 AM EST | NON-TSTM WND DMG | 1 Nnw Brockroad, VA | TREE DOWN ON BROCK ROAD. |
| Dec 1, 5:05 AM EST | TSTM WND DMG | 1 Ene Silver Hill, VA | TREE DOWN AT INTERSECTION OF MARSH ROAD AND GLORY ROAD. |
| Dec 1, 5:37 AM EST | NON-TSTM WND DMG | Aden, VA | TREE DOWN AT FLEETWOOD DR. AND ADEN RD. |
| Dec 1, 5:47 AM EST | TSTM WND DMG | Sudley Springs, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 2:13 AM EST | Tornado Watch | SPC | 8 hr |
| Dec 1, 3:48 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS51 KLWX 010958
SVRLWX
VAC047-059-061-107-137-153-157-177-179-630-683-685-011045-
/O.NEW.KLWX.SV.W.0252.101201T0958Z-101201T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 AM EST WED DEC 1 2010
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
EASTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
STAFFORD COUNTY IN NORTHERN VIRGINIA...
EASTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
CITY OF MANASSAS IN NORTHERN VIRGINIA...
NORTHWESTERN CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
EAST CENTRAL RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
FAUQUIER COUNTY IN NORTHERN VIRGINIA...
SOUTH CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA...
WESTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
WEST CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA...
* UNTIL 545 AM EST
* AT 454 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF WARRENTON TO 10 MILES SOUTHWEST OF BEALETON TO
21 MILES WEST OF MASSAPONAX...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARRENTON...
BEALETON...
MASSAPONAX...
THE PLAINS...
HAYMARKET...
OATLANDS...
SOUTH RIDING...
BRAMBLETON...
BULL RUN...
ARCOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 355 AM EST...THUNDERSTORM WIND DAMAGE WAS REPORTED IN ALBEMARLE
COUNTY FROM THESE STORMS. SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3802 7775 3804 7775 3810 7784 3811 7790
3842 7796 3873 7798 3911 7768 3893 7747
3823 7737 3799 7764
TIME...MOT...LOC 0957Z 218DEG 38KT 3874 7791 3851 7788
3817 7788
$$
LEE1 follow-up statement
156
WWUS51 KLWX 011022
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
522 AM EST WED DEC 1 2010
VAC047-137-157-177-179-630-011032-
/O.CAN.KLWX.SV.W.0252.000000T0000Z-101201T1045Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-ORANGE VA-STAFFORD VA-
CULPEPER VA-RAPPAHANNOCK VA-
522 AM EST WED DEC 1 2010
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF
FREDERICKSBURG...AND EXTREME EAST CENTRAL RAPPAHANNOCK...EASTERN
CULPEPER...STAFFORD...EASTERN ORANGE AND SPOTSYLVANIA COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3859 7783 3881 7785 3911 7768 3893 7747
3865 7743
TIME...MOT...LOC 1022Z 218DEG 38KT 3895 7770 3872 7767
3838 7767
$$
VAC059-061-107-153-683-685-011045-
/O.CON.KLWX.SV.W.0252.000000T0000Z-101201T1045Z/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM VA-FAIRFAX VA-
522 AM EST WED DEC 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR THE CITY OF MANASSAS...THE CITY OF MANASSAS PARK...AND WEST
CENTRAL FAIRFAX...NORTHWESTERN PRINCE WILLIAM...SOUTH CENTRAL LOUDOUN
AND EASTERN FAUQUIER COUNTIES...
AT 520 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF THE PLAINS TO 6 MILES EAST OF
WARRENTON TO 15 MILES NORTHWEST OF MASSAPONAX...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
OATLANDS...
WOOLSEY...
GAINESVILLE...
ALDIE...
CATHARPIN...
NOKESVILLE...
SUDLEY...
SOUTH RIDING...
BRAMBLETON...
BULL RUN...
MANASSAS PARK...
LAT...LON 3859 7783 3881 7785 3911 7768 3893 7747
3865 7743
TIME...MOT...LOC 1022Z 218DEG 38KT 3895 7770 3872 7767
3838 7767
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 4:46 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 1, 4:46 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 AM EST WED DEC 1 2010
.SYNOPSIS...
A WARM...MOIST AIRMASS WILL MOVE NORTHWARD INTO THE MID-ATLANTIC
REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE AREA LATE
TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD LATE IN THE
WEEK...USHERING IN A PERIOD OF SLIGHTLY BELOW-NORMAL TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NUMEROUS HEADLINES IN EFFECT ACROSS THE AREA EARLY THIS MORNING.
TORNADO WATCH OUT UNTIL 10 AM EST FOR COUNTIES ALONG AND EAST OF
THE BLUE RIDGE. STRONGEST CNVCTN ON RADAR AT 430 AM EST CROSSING
THE BLUE RIDGE AND KCHO AREA...EXPECTED TO REACH THE URBAN
CORRIDOR DURG MRNG COMMUTE. STRONG LLVL SLY JET OF AOA 50 KT AHEAD
OF THE LINE HELPING CREATE HIGH LLVL HELICITY/SHEAR. TSTM CELLS
SHUD BE ABLE TO MIX DOWN SOME OF THESE WINDS...THUS SVR WX RISK
THRU MID MRNG.
AFOREMENTIONED LLJ IMPACTING SOME OF THE HIGHEST TERRAIN OF BLUE
RIDGE...WHERE HWW IN EFFECT. ELSEWHERE...ADZY LEVEL WIND GUSTS
PSBL BEFORE FROPA.
WIDESPREAD 1 TO 3 INCHES OF RAIN LIKELY DURING THE MORNING...WHICH
WILL CAUSE FLASH FLOOD PROBLEMS...AND MANY AREAS W OF BLUE RIDGE
ALREADY ALREADY IN FF WRNGS. PWATS NEARING 1.75 INCHES AIDING IN
HEAVY RAIN. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY
AFTERNOON...TO ACCOUNT FOR ANY LAG IN WATERS RECEDING. TOO EARLY
TO TELL IF ANY RIVER FLOODING WILL OCCUR POST-EVENT...BUT ATTM
RISK LOOKS LOW.
TEMPS SHUD RAPIDLY DROP...AND PRECIP RAPIDLY END BEHIND FRONT.
UPSLOPE SNOW SHOWERS COULD PRODUCE AN INCH OR SO OF ACCUM ALONG
ALLEGHENY FRONT AND WRN POTOMAC HIGHLANDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
LINGERING RAIN ALONG THE CHESAPEAKE BAY REGION WILL END BY SUNSET
WEDNESDAY...LEAVING DRY CONDITIONS FOR THE REST OF THE WORK WEEK IN
MOST AREAS. THE EXCEPTION WILL BE WEST OF THE ALLEGHENY FRONT...
WHERE SCTD SHSN COULD PERSIST IN NWLY FLOW THROUGH THURSDAY. IF
CLOUDS DO INDEED BREAK AS MODELS PREDICT WEDNESDAY NIGHT...SOME OF
THE COLD SPOTS WEST OF THE BLUE RIDGE COULD DROP INTO THE TEENS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NWLY FLOW WILL PREVAIL THRU END OF THE WORK WEEK AS HIGH PRESSURE
SLOWLY BUILDS INTO THE REGION. CANNOT TOTALLY RULE OUT AN UPSLOPE
SHSN FRIDAY BUT WILL LEAVE DRY FOR NOW. BY SATURDAY...THE HIGH
RAPIDLY WEAKENS AND SWIFT UPPER FLOW STARTS MAKING THE FORECAST
TRICKY. THE RANGE OF POTENTIAL SOLUTIONS IS STILL ALL OVER THE
MAP...BUT ENSEMBLES LEND JUST ENOUGH SUPPORT TO THE PRECIP
POTENTIAL TO BRING SMALL CHANCES OF SNOW SHOWERS AS FAR EAST AS
THE BLUE RIDGE SATURDAY NIGHT...AND RETREATING TO THE ALLEGHENY
RANGE ON SUNDAY. WORTH WATCHING AS WE GET CLOSER...BUT STILL A
LONG WAY OUT AT THIS POINT.
WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE NEW ENGLAND UPPER
LOW BEYOND SUNDAY...BUT AN INCREASE IN CLOUD COVER IS LIKELY TO BE
THE PRIMARY EFFECT...AND THE TIMING IS HIGHLY UNCERTAIN THIS FAR OUT
REGARDLESS. SO WILL JUST INDICATE PERIODS OF CLOUDS...WITH BELOW
NORMAL TEMPS...UNTIL MORE CLARITY SHOWS UP.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
IFR VSBY/CIGS XPCD THRU 14Z OR SO...WITH RA AND ISOLATED TSRA.
GUSTY SLY WINDS...GTS FCST TO NEAR 40 KTS. AFTER FROPA...VSBY/CIGS
SHUD RAPIDLY IMPROVE...WITH WDSHIFT TO NW. WIND GUSTS AOA 30 KT
PSBL BEHIND FROPA.
VFR CONDS EXPECTED FROM WED NIGHT THRU THE WEEKEND...DESPITE PERIODS
OF CLOUD COVER. WINDS SHOULD BE GENERALLY LIGHT AND PREVAILING FROM
THE NORTHWEST THROUGH THAT PERIOD.
&&
.MARINE...
SOLID GALE CONDS SHUD CONT THRU MID MRNG...WHEN CDFNT WILL PASS
THROUGH WATERS. SHWRS/TSTMS ASSOCIATED WITH THIS FRONT MAY PRODUCE
SEVERE THUNDERSTORMS WITH DAMAGING WINDS THROUGH THE WATERS. ONCE
WINDS SHIFT FROM S TO NW BEHIND COLD FRONT...GALES SHOULD
END...BUT SCA WILL LIKELY BE NEEDED INTO TNGT.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THROUGH AT LEAST
PARTS OF THURSDAY...MAYBE EVEN THROUGH FRIDAY. NEAR-GALE FORCE
GUSTS ARE POSSIBLE AT TIMES. WINDS WILL LIGHTEN A BIT BY THE
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
THE CSTL FLD THREAT - SOME THINGS ARE WORKING AGAINST THIS BEING A
MAJOR EVENT - 1) TIDES AREN'T PARTICULARLY HIGH ATTM 2) THE MOON
IS BLO 1/4 3) THE OVRNGT HIGH TIDE CYCLE WL BE THE LOWER OF THE 2
4) BY THE TIME THE HIGHER CYCLE OCCURS WED AFTN THE WINDS WL HV
BEEN OUT OF THE WNW FOR AT LEAST 4 HRS. SO THIS LOOKS LK THERE IS
PTNL FOR THIS TO BE A 1 TIDAL CYCLE EVENT. DROPPED THE CSTL FLD
WTCH AND ISSUED AN ADVSRY FOR THE WRN SHORE OF THE CHES BAY AND
THE DC/ALEX AREA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
DCZ001.
WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR MDZ003-501-
502.
FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ004>007-
009>011-013-014.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
MDZ007-011-013-014-017-018.
WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR MDZ004>007-
009>011-013-014-016>018.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR MDZ003.
VA...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR VAZ025>031-
503-504.
FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR VAZ036>040-
042-050>054-501-502.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
VAZ053-054.
WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR VAZ042-050>057-
501-502.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ027-028-
030-031.
HIGH WIND WARNING UNTIL 8 AM EST THIS MORNING FOR VAZ025-026-
029-036>040.
WV...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR WVZ050>053-
055-501>506.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ050>053-
055.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ530>543.
&&
SYNOPSIS...SBK
NEAR TERM...SBK
SHORT TERM...BJL/BPP
LONG TERM...BJL/BPP
AVIATION...BJL/BPP
MARINE...SBK/BJL/BPP
TIDES/COASTAL FLOODING...ABWHazardous weather outlook, Dec 1, 4:03 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 403 AM EST WED DEC 1 2010 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 403 AM EST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES EARLY THIS MORNING. A TORNADO WATCH HAS BEEN ISSUED FOR THE AREA UNTIL 10 AM EST. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WCNLWX/ FOR DETAILS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 100 PM EST FOR PORTIONS OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND FOR THE DISTRICT OF COLUMBIA AND ARLINGTON COUNTY. PLEASE REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. A WIND ADVISORY IS IN EFFECT THIS MORNING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. A GALE WARNING IS IN EFFECT THIS MORNING FOR THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR PORTIONS OF THE WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 403 AM EST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES THIS MORNING. A TORNADO WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF THE BLUE RIDGE UNTIL 10 AM EST. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WCNLWX/ FOR DETAILS. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE BLUE RIDGE OF VIRGINIA THIS MORNING. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. SBK
In the hours before
Local storm report, Dec 1, 3:09 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM NON-TSTM WND GST 2 SSE MOUNT TORRY FURNA 37.92N 78.95W
12/01/2010 M62 MPH NELSON VA MESONET
WNTRE
&&
EVENT NUMBER LWX1001092
KRAMARLocal storm report, Dec 1, 3:11 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 2 SSE MOUNT TORRY FURNA 37.92N 78.95W
12/01/2010 M59 MPH NELSON VA MESONET
WNTRE
&&
EVENT NUMBER LWX1001093
KRAMARLocal storm report, Dec 1, 4:51 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG 4 SE ASHMERE 37.94N 78.37W
12/01/2010 ALBEMARLE VA 911 CALL CENTER
TREES DOWN IN 3600 BLOCK OF THOMAS JEFFERSON PARKWAY.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LWX1001094
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:05 AM EST | Flash Flood Warning | LWX | Highland | 8 hr |
| Dec 1, 2:43 AM EST | Flash Flood Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro | 6 hr |
| Dec 1, 2:55 AM EST | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville | 65 min |
| Dec 1, 3:06 AM EST | High Wind Warning | LWX | Greene, Madison, Nelson, Page, Rappahannock, Rockingham and 4 more | 3 hr |
| Dec 1, 3:21 AM EST | Tornado Warning | LWX | Albemarle, Nelson, City of Charlottesville | 24 min |
| Dec 1, 3:28 AM EST | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Culpeper, Greene, Madison, Orange and 3 more | 47 min |
| Dec 1, 4:06 AM EST | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Rappahannock and 1 more | 54 min |
| Dec 1, 4:29 AM EST | Flash Flood Warning | LWX | Clarke, Frederick, Greene, Page, Rockingham, Shenandoah and 3 more | 6 hr |
| Dec 1, 4:34 AM EST | Flash Flood Warning | LWX | Culpeper, Fauquier, Greene, Madison, Orange, Rappahannock | 6 hr |
| Dec 1, 5:44 AM EST | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 26 min |
| Dec 1, 6:01 AM EST | Special Weather Statement | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more | 119 min |
| Dec 1, 7:25 AM EST | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 35 min |
| Dec 1, 9:37 AM EST | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 23 min |
| Dec 1, 10:02 AM EST | Areal Flood Warning | LWX | Frederick, Rockingham, Shenandoah | 3 hr |
| Dec 1, 11:16 AM EST | Gale Warning | LWX | 3 hr | |
| Dec 1, 11:16 AM EST | Small Craft Advisory | LWX | 30 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.